New Mexico, 2022

Drought in New Mexico, November 1 to 29, 2022

November 1 to 29, 2022 · NWS EPZ · 2 events in 2 counties and zones

Above normal rainfall through the second half of the year helped to bring the last 2 zones that remained in Severe(D2) drought into Moderate(D1) or better drought conditions.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Above normal rainfall through the second half of the year helped to bring the last 2 zones that remained in Severe(D2) drought into Moderate(D1) or better drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 10:27 PM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 31, 10:27 PM MST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
1127 PM MDT Mon Oct 31 2022

...New AVIATION...

.SYNOPSIS...
Issued at 220 PM MDT Mon Oct 31 2022

Quiet and comfortable weather through Wednesday, then a storm
system will approach for the end of the week. Winds will increase
Thursday, with lowland rain and mountain snow showers Thursday
night through Friday night with much cooler temperatures on Friday.
Quiet and cool conditions are expected on Saturday.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 220 PM MDT Mon Oct 31 2022

The only spooky things tonight will be the haunted neighborhoods
filled with ghosts, goblins, witches, superheros, and more. The
weather on the hand won't be spooky. An upper-level trough which
brought us high clouds this morning and into this early afternoon is
exiting the area to be replaced by a s/w ridge. Winds will remain
light while skies will be clear. This will set the stage for
somewhat efficient cooling tonight, although a modest increase in
moisture will slow things, so trick-or-treating will be on the cool
to chilly side after sunset.

Tomorrow will feature more of the same. We'll start off sunny and
seasonably cool but will warm to just above normal for the
afternoon. High clouds will begin to return, well ahead of an UL
trough. Not a bad end to October and not a bad start to November.

Happy Halloween!

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 220 PM MDT Mon Oct 31 2022

An upper level low will dig across the Great Basin Tuesday night
into Wednesday, increasing winds into the mildly breezy category.
Some upper level cloud cover out ahead of this feature will move
over the region as well on Wednesday. The upper system will move
into Arizona on Thursday, with windy conditions expected. Looks
like 15 to 30 mph with higher gusts potentially. A few scattered
showers may try to develop during the evening hours, but the best
chance to see precipitation will increase into Friday as the
upper level system is closest. The precipitation threat will end
Friday evening into Saturday as the system pulls away with cool
conditions in its wake.

The precipitation threat is looking meager at this time as the
better moisture and lift will be displaced from the Borderland.
That being said, isolated to scattered showers will still be
possible, with snow across the higher elevations of the
Sacramento mtns and Gila Region. Only looking like maybe up to an
inch, or two of snow Thursday night through Friday night. Really
not looking all that impactful at this time, with isolated showers
across the lowlands during this time. Winds and cooler
temperatures may be the more noteworthy feature with this system
as a cold front and breezy to windy conditions makes the
temperatures (50s for high temperatures) feel even cooler on
Friday. Expect dry and cool conditions to continue on Saturday as
the upper level low moves away with warming temps Sunday into the
upper 60s and low 70s.

Into early next week, expect dry west flow aloft and temperatures
rebounding into the mid 70s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1117 PM MDT Mon Oct 31 2022

VFR conditions will prevail through the forecast. SKC to start
with FEW-BKN250 moving in during the day. Winds AOB 7kts continue
with some variability tonight, except for KDMN which is forecast
to see gusts in the mid-teens during afternoon. Winds shift S-SE
during the day.

&&

.FIRE WEATHER...
Issued at 220 PM MDT Mon Oct 31 2022

Quiet weather is expected for Tuesday with light winds, slightly
above normal temperatures, and min RH values in the mid 20s for
the lowlands. There will be similar conditions on Wednesday though
with a minor increase in winds. By Thursday, more active weather
is expected with a slow-moving, large upper-level trough that will
bring mountain snows, some lowland showers, and plenty of wind.
Although winds may near or exceed critical thresholds Thursday
through Saturday, min RH values are expected to stay well above 15
percent. Good to very good vent rates are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  47  77  50  77 /   0   0   0   0
Sierra Blanca            42  70  47  72 /  10   0   0   0
Las Cruces               41  73  44  73 /   0   0   0   0
Alamogordo               42  73  47  73 /   0   0   0   0
Cloudcroft               29  51  35  51 /  10   0   0   0
Truth or Consequences    41  70  45  70 /   0   0   0   0
Silver City              41  65  43  64 /   0   0   0   0
Deming                   38  73  42  73 /   0   0   0   0
Lordsburg                42  73  44  71 /   0   0   0   0
West El Paso Metro       47  75  50  75 /   0   0   0   0
Dell City                39  74  44  76 /   0   0   0   0
Fort Hancock             43  76  48  78 /  10   0   0   0
Loma Linda               43  69  46  69 /   0   0   0   0
Fabens                   43  77  48  77 /   0   0   0   0
Santa Teresa             42  73  45  73 /   0   0   0   0
White Sands HQ           45  73  49  73 /   0   0   0   0
Jornada Range            43  71  45  71 /   0   0   0   0
Hatch                    40  73  44  72 /   0   0   0   0
Columbus                 42  73  46  73 /   0   0   0   0
Orogrande                42  73  47  73 /   0   0   0   0
Mayhill                  35  63  40  63 /  10   0   0   0
Mescalero                34  62  40  61 /  10   0   0   0
Timberon                 33  60  38  60 /  10   0   0   0
Winston                  37  65  39  64 /   0   0   0   0
Hillsboro                40  70  43  69 /   0   0   0   0
Spaceport                40  70  43  70 /   0   0   0   0
Lake Roberts             34  65  36  62 /   0   0   0   0
Hurley                   39  70  42  70 /   0   0   0   0
Cliff                    34  74  38  71 /   0   0   0   0
Mule Creek               39  67  41  64 /   0   0   0   0
Faywood                  42  68  43  68 /   0   0   0   0
Animas                   39  74  42  72 /   0   0   0   0
Hachita                  39  73  42  72 /   0   0   0   0
Antelope Wells           41  73  43  72 /   0   0   0   0
Cloverdale               42  69  43  66 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...34
LONG TERM....35
AVIATION...39-Aronson
Hazardous weather outlook, Oct 31, 3:13 AM MST, 20 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
413 AM MDT Mon Oct 31 2022

NMZ403>413-417-TXZ418>424-011015-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
413 AM MDT Mon Oct 31 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions Thursday/Friday will blow around unsecured
objects. Travel will become difficult for high-profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401-402-414>416-011015-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
413 AM MDT Mon Oct 31 2022

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Windy conditions Thursday/Friday will blow around unsecured
objects. Travel will become difficult for high-profile vehicles.
Wintry precipitation may lead to slick roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dennhardt

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Lowlands of the Bootheel

When
November 1, 12:00 AM MST to November 29, 12:00 PM MST
Where
Lowlands of the Bootheel forecast zone
Reported by
Drought Monitor
Coordinates
32.326, -108.548 (the zone’s center; the record gives no point)

The central portion of the zone started the month in Severe(D2) drought with Moderate(D1) drought elsewhere. On the 29th, the entire zone was put into Moderate(D1) drought.

Drought, Uplands of the Bootheel

When
November 1, 12:00 AM MST to November 29, 12:00 PM MST
Where
Uplands of the Bootheel forecast zone
Reported by
Drought Monitor
Coordinates
31.914, -108.715 (the zone’s center; the record gives no point)

The southern half of the zone started the month in Severe(D2) drought with the north in Moderate(D1) drought. On the 29th, the entire zone was in Moderate(D1) drought.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2022Every state in 2022This day in weather historyWarnings in New Mexico, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062793, 1062794.